Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Diagnosed with lupus. Had allergic reaction to the medication. Need an immunologist consultation

I am searching for an Immunologist AAAAI in western wa state..cannot find one. I have been dx with lupus E..took a medicine and had severe allergic reaction ending in ER. I was referred to an immunologist..went yesterday..wasted of my time...told me; yep you are allergic to Plaquenil...(already knew that). offered no further tx recommendations. I am looking for a physician that just does not specialize in allergy testing and f/u shot therapy. thanks
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  19
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Rheumatologist 's  Response
Hi !

Well when one is allergic to some drug like you had with plaqenil ( hydroxychloroquine). , one may suffer from severe allergic reactions even anaphylactic shock also on consuming the drug . But these reactions recur only when you take the same drug again . so, since you know that you are allergic you should tell your doctor that he should not prescribe this medicine . Regarding lupus , there are many other dugs namely steroids and immunosupressive medications on which you could be started . You should get in touch with a rheumatologist to assess you disease activity , organ involvement and then accordingly treat you .

Get well soon .
Take care.
Dr. Shruti
Answered: Wed, 1 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor